The shortest confidence interval for the ratio of quantiles of the Dagum distribution
Alina Jȩdrzejczak (),
Dorota Pekasiewicz () and
Wojciech Zieliński ()
Additional contact information
Alina Jȩdrzejczak: University of Łódź
Dorota Pekasiewicz: University of Łódź
Wojciech Zieliński: Warsaw University of Life Sciences
The Journal of Economic Inequality, 2023, vol. 21, issue 2, No 10, 499-509
Abstract:
Abstract Jȩdrzejczak et al. (REVSTAT-Statistical Journal 19(1), 87–97, 2021) constructed a confidence interval for a ratio of quantiles coming from the Dagum distribution, which is frequently applied as a theoretical model in numerous income distribution analyses. The proposed interval is symmetric with respect to the ratio of sample quantiles, which result may be unsatisfactory in many practical applications. The search for a confidence interval with a smaller length resulted in the derivation of the shortest interval with the ends being asymmetric relative to the ratio of sample quantiles. In the paper, the existence of the shortest confidence interval is shown and the method of obtaining such an interval is presented. The results of the calculations show a reduction in the length of the proposed confidence interval by several percent compared to the symmetrical confidence interval.
Keywords: Quantile ratio; Ratio of quintiles; The shortest confidence interval; Dagum distribution (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1007/s10888-022-09556-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:joecin:v:21:y:2023:i:2:d:10.1007_s10888-022-09556-4
Ordering information: This journal article can be ordered from
http://www.springer.com/journal/10888
DOI: 10.1007/s10888-022-09556-4
Access Statistics for this article
The Journal of Economic Inequality is currently edited by Stephen Jenkins
More articles in The Journal of Economic Inequality from Springer, Society for the Study of Economic Inequality Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().